Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 9, 2012, 5:04 AM CST for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Mar 9, 2012, 12:00 PM CST. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 5:04 AM CST (11:04 UTC)
- In effect from
- Mar 9, 2012, 12:00 PM CST
- Expired
- Mar 9, 2012, 12:28 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
219 WGUS44 KMEG 091104 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED FRIDAY LATE MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-100000- /O.NEW.KMEG.FL.W.0015.120309T1800Z-120310T0000Z/ /ETAM6.1.ER.120309T1800Z.120309T1800Z.120309T1800Z.NO/ 504 AM CST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * FROM FRIDAY MARCH 09 UNTIL FRIDAY MARCH 09. * AT 04 AM FRIDAY THE STAGE WAS...23.5 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.0 FEET FRIDAY MARCH 09. * FLOOD STAGE IS 25.0 FEET. AT 25.0 FEET, EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK. $$
1 follow-up statement
185 WGUS84 KMEG 091828 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CST FRI MAR 9 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA. IT DID NOT AND WILL NOT RISE AS HIGH AS FIRST THOUGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-091858- /O.CAN.KMEG.FL.W.0015.000000T0000Z-120310T0000Z/ /ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1228 PM CST FRI MAR 9 2012 FORECAST INFORMATION FOR LITTLE TALLAHATCHIE CANAL AT ETTA * AT 12 PM FRIDAY THE STAGE WAS 23.8 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 19.1 FEET TONIGHT. * AT 24.0 FEET...WIDESPREAD FARMLAND FLOODING IS BEGINNING. SMALL TRIBUTARY STREAMS ARE CAUSING BACKWATER FLOODING BETWEEN NEW ALBANY AND STATE HIGHWAY 30 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 3:14 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 9, 3:14 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CST FRI MAR 9 2012 .DISCUSSION... CURRENTLY ACROSS THE MIDSOUTH...TRAILING SHOWERS CONTINUE TO PUSH TO THE SOUTHEAST AND EXIT THE REGION. THE COLD FRONT IS NOW LOCATED ALONG A LINE FROM CHATTANOOGA TENNESSEE SOUTHWESTWARD TO ALEXANDRIA LOUISIANA. TEMPERATURES ACROSS THE REGION WERE IN THE 40S WITH NORTH WINDS AT AROUND 8-10KTS. TODAY THROUGH SATURDAY...SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE MIDWEST BEHIND THE PASSING SYSTEM DURING THE DAY ON FRIDAY. THIS WILL YIELD CLEAR AND DRY CONDITION ACROSS THE MIDSOUTH THROUGH THIS PERIOD AND TEMPERATURES WILL REACH INTO THE UPPER 50S AND LOWER 60S. DURING THIS TIME THE SURFACE HIGH WILL DRIFT EASTWARD AND EVENTUALLY SETUP OVER THE CAROLINAS BY LATE SATURDAY. AS THE HIGH DRIFTS...WINDS WILL VEER FROM THE NORTH TO THE SOUTHEAST. MEANWHILE ACROSS THE SOUTHWESTERN UNITED STATES A 500MB CLOSED LOW WILL CONTINUE ITS PUSH EASTWARD...WHICH WILL SET THE STAGE FOR THE NEXT PRECIPITATION EVENT FOR THE MIDSOUTH ON SUNDAY. SUNDAY THROUGH TUESDAY...MODELS SEEM TO BE IN DECENT AGREEMENT IN REGARDS TO THE TIMING OF PRECIP MOVING INTO THE AREA. WENT WITH SLIGHT CHANCE POPS ON SUNDAY MORNING INCREASING TO LIKELY POPS BY LATE AFTERNOON. RAINFALL COULD BE HEAVY AT TIMES LATE ON SUNDAY NIGHT AND MONDAY AS FORCING IS MAXIMIZED. LOOKS LIKE ANOTHER 1-3 INCHES OF RAINFALL IS POSSIBLE DURING THIS PERIOD. SOUTH WINDS WILL LIKELY INCREASE ACROSS THE REGION ON SUNDAY AHEAD OF THE APPROACHING SURFACE LOW AS PRESSURE GRADIENTS TIGHTEN ACROSS THE REGION DUE TO PROXIMITY OF THE EAST COAST HIGH PRESSURE CENTER. AS FAR AS A SEVERE THREAT...INSTABILITIES BOTH AT THE SURFACE AND ALOFT LOOK RELATIVELY LOW. HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE ESPECIALLY IN AREAS SOUTH AND ALONG THE SURGING WARM FRONT. AS THE UPPER LOW EJECTS TO THE NORTHEAST ACROSS THE GREAT LAKES REGION ON MONDAY NIGHT AND INTO TUESDAY...CONDITIONS WILL BRIEFLY IMPROVE. WEDNESDAY THROUGH SATURDAY...CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MOST OF THE THIS PERIOD AS TEMPERATURES WARM INTO THE MID TO UPPER 70S. DEW POINTS WILL LIKELY BE IN THE LOWER TO MID 60S ALLOWING FOR AMPLE SUPPLY OF MOISTURE FOR ANY POSSIBLE CONVECTION. FORECAST SOUNDINGS SEEM TO INDICATE MARGINAL INSTABILITY ON WEDNESDAY AFTERNOON DURING PERIODS OF MAXIMUM DAYTIME HEATING. ANY DEVELOPING CONVECTION DURING THIS PERIOD WILL LIKELY BE SURFACED BASED AND COULD MATURE INTO SOME STRONG THUNDERSTORMS. OTHERWISE...KEPT AT LEAST SLIGHT CHANCE POPS IN FOR THURSDAY THROUGH SATURDAY. EXTENDED RANGE...BOTH THE GFS AND ECMWF INDICATE A STRONG NEGATIVELY TILTED UPPER TROUGH PUSHING THROUGH THE MIDWEST ON SUNDAY EVENING. THIS COMBINED WITH DEWPOINTS IN THE MID TO UPPER 60S COULD SET THE STAGE FOR A POTENTIAL SEVERE WEATHER EVENT. IT IS IMPORTANT HOWEVER TO REMEMBER THAT THIS IS OVER 8 DAYS OUT AND VARIABILITY IS HIGH IN THE MODEL FORECASTS. CONTINUED MONITORING OF THE THIS SYSTEM WILL BE NEEDED AS NEWER MODEL RUNS ARE RECEIVED. CDG && .AVIATION... 06Z TAF CYCLE THE BACK EDGE OF THE RAIN IS PUSHING SOUTH WITH CONDITIONS RAPIDLY IMPROVING TO VFR TO THE NORTH. SKIES WILL CLEAR LATE TONIGHT FROM NORTH TO SOUTH WITH CLEAR SKIES EXPECTED FOR THE REMAINDER OF THE TAF CYCLE. NORTH WINDS OF 10 TO 15 KTS WILL CONTINUE THROUGH 10/00Z...WHEN THEY WILL DIMINISH TO 5 TO 10 KTS. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 58 39 66 48 / 10 0 10 10 MKL 58 33 64 42 / 10 0 0 10 JBR 57 36 59 44 / 0 0 10 10 TUP 58 35 66 46 / 30 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 9, 3:18 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CST FRI MAR 9 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CDG
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:44 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Mar 9, 6:11 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.